Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 183, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Sep 2, 2008, 1:58 AM CDT for Jasper County, Smith County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2008, 1:58 AM CDT (06:58 UTC)
- Expired
- Sep 2, 2008, 2:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Jasper County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 77 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 1, 11:41 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 020658
TORJAN
MSC061-129-020745-
/O.NEW.KJAN.TO.W.0183.080902T0658Z-080902T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
158 AM CDT TUE SEP 2 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SMITH COUNTY IN CENTRAL MISSISSIPPI...
SOUTHWESTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF STRINGER...
* UNTIL 245 AM CDT
* AT 159 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BAY
SPRINGS...OR 6 MILES NORTHWEST OF STRINGER...MOVING NORTHWEST AT 34
MPH.
* THE TORNADO WILL BE NEAR...
7 MILES NORTHEAST OF RALEIGH BY 215 AM CDT...
PINEVILLE BY 220 AM CDT...
BURNS BY 225 AM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3182 8918 3181 8919 3181 8927 3181 8928
3181 8935 3180 8935 3180 8940 3222 8969
3223 8937 3182 8912
TIME...MOT...LOC 0659Z 148DEG 30KT 3198 8935
$$
BYB2 follow-up statements
000
WWUS54 KJAN 020713
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
213 AM CDT TUE SEP 2 2008
MSC061-129-020745-
/O.CON.KJAN.TO.W.0183.000000T0000Z-080902T0745Z/
SMITH MS-JASPER MS-
211 AM CDT TUE SEP 2 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
SOUTHWESTERN JASPER AND SMITH COUNTIES...
AT 211 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR SYLVARENA...OR 15 MILES NORTHWEST OF
STRINGER...MOVING NORTHWEST AT 34 MPH.
THE TORNADO WILL BE NEAR...
PINEVILLE BY 220 AM CDT...
BURNS BY 225 AM CDT...
IN ADDITION...ANOTHER STORM CAPABLE OF PRODUCING TORNADO WAS IN
EXTREME SOUTHWESTERN JASPER COUNTY AT 211 AM CDT. THIS POTENTIAL
TORNADO WAS LOCATED BETWEEN BAY SPRINGS AND STRINGER...AND MOVING TO
THE NORTHWEST AROUND 35 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT TUESDAY MORNING
FOR SOUTHERN MISSISSIPPI.
LAT...LON 3182 8918 3181 8919 3181 8927 3181 8928
3181 8935 3180 8935 3180 8940 3222 8969
3223 8937 3182 8912
TIME...MOT...LOC 0711Z 148DEG 30KT 3206 8941
$$
BYB000
WWUS54 KJAN 020722
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
222 AM CDT TUE SEP 2 2008
MSC061-129-020745-
/O.CON.KJAN.TO.W.0183.000000T0000Z-080902T0745Z/
SMITH MS-JASPER MS-
221 AM CDT TUE SEP 2 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
SOUTHWESTERN JASPER AND SMITH COUNTIES...
AT 221 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR STRINGER...MOVING NORTHWEST AT 41 MPH.
THE TORNADO WILL BE NEAR...
BAY SPRINGS BY 235 AM CDT...
SYLVARENA BY 240 AM CDT...
PINEVILLE AND 7 MILES EAST OF RALEIGH BY 245 AM CDT...
ADDITIONAL POSSIBLE TORNADIC CIRCULATIONS CONTINUE TO TRACK TO
THE NORTHWEST AT 35 TO 40 MPH ACROSS THE WARNING AREA IN SMITH
COUNTY. ONE CIRCULATION IS 5 MILES WEST OF BAY SPRINGS AND
THE OTHER IS 5 MILES WEST OF PINEVILLE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT TUESDAY MORNING
FOR SOUTHERN MISSISSIPPI.
LAT...LON 3182 8918 3181 8919 3181 8927 3181 8928
3181 8935 3180 8935 3180 8940 3222 8969
3223 8937 3182 8912
TIME...MOT...LOC 0721Z 156DEG 35KT 3185 8929
$$
BYBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 2, 12:03 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 2, 12:03 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1203 AM CDT TUE SEP 2 2008
.UPDATE...BOUNDARY LAYER CONTINUES TO STABILIZE SOMEWHAT WHILE STRONG
WIND FIELDS REMAIN JUST ABOVE THE SURFACE. WIDESPREAD RAIN COVERS
MUCH OF THE CWFA WHILE DISCRETE CELLS REMAIN ON SOME OF THE ACTIVITY
MOVING NWD FROM THE COASTAL SECTIONS. COMMS SYSTEMS STILL DOWN TO THE
SLIDELL RADAR PRESENTING SOME ISSUES IN RELATION TO CHARACTER ANALYSIS
OF THE ACTIVITY COMING NWD. AS A RESULT...THE TOR WW 880 WILL BE IN
EFFECT OVERNIGHT AS THE INDIVIDUAL CELLS WILL HAVE TO MONITORED
CLOSELY...ESPECIALLY AS WE GET CLOSER TO DAYBREAK. WIND ADVISORIES
ADJUSTED AGAIN AS WILL BE THE TROPICAL WIND WARNINGS FOR THE LATEST
ON GUSTAV.
&&
.AVIATION...EXPECT LOWERING CEILINGS ACROSS THE REGION GENERALLY FROM
2-3K FEET DOWN CLOSER TO IFR LEVELS BY 10Z. TROPICAL SHOWERS AND
ISOLATED TSRA WILL CONTINUE PRODUCING LOCAL LIFR WITH PERIODS OF HEAVY
RAINS ACROSS THE REGION FOR THE THROUGH MIDDAY TUESDAY. STRONG GUSTY
ESE WINDS WILL ALSO BE AN ISSUE THROUGH EARLY TUESDAY AS WELL. THE
HIGHEST WINDS WILL OCCUR OVER SWRN ZONES WITH TROPICAL STORM FORCE
GUSTS POSSIBLE SW OF A WINNSBORO TO BROOKHAVEN LINE. WIND WILL
GRADUALLY DIMINISH FROM THE EAST AND NORTH PORTIONS. /40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 81 72 85 / 100 100 82 95
MERIDIAN 74 81 71 86 / 83 91 62 71
VICKSBURG 73 82 73 84 / 100 100 99 98
HATTIESBURG 73 81 73 86 / 100 100 57 69
NATCHEZ 74 80 75 82 / 100 98 99 94
GREENVILLE 73 83 72 81 / 93 99 97 100
GREENWOOD 73 82 72 83 / 84 92 77 92
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR MSZ018-019-025-027-
034>036-040>044-050>052-056>058-064>066-072>074.
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR MSZ034>037-040>045-
047>066-072>074.
WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR MSZ047>049-054-055-062-
063.
TROPICAL STORM WIND WARNING UNTIL 7 AM CDT TUESDAY FOR MSZ053-
059>061.
LA...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR LAZ007>009-015-016-
023>026.
WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR LAZ007>009-015-016.
TROPICAL STORM WIND WARNING UNTIL 7 AM CDT TUESDAY FOR
LAZ023>026.
AR...LAKE WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR ARZ074-075.
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ARZ074-075.
&&Hazardous weather outlook, Sep 1, 2:25 PM CDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 225 PM CDT MON SEP 1 2008 ARZ074-075-LAZ007>009-015-016-023-025-MSZ040>043-047>050-053>056- 021900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH- 225 PM CDT MON SEP 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY AS HURRICANE GUSTAV MOVES NORTHWEST OVER SOUTH LOUISIANA ...WIND...HEAVY RAINS AND TORNADOES WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT AND TUESDAY. EXPECT SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER WIND GUSTS BETWEEN 40 AND 50 MPH. THE STRONGEST WINDS WILL BE LOCATED WITHIN THE HEAVY OUTER RAIN BANDS. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON THE LATEST INFORMATION CONCERNING GUSTAV. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON THROUGH TUESDAY. TORNADOES WILL BE POSSIBLE WITH THE OUTER RAIN BANDS...ESPECIALLY FOR AREAS ALONG AND SOUTH OF I-20 THROUGH AFTERNOON. BY EVENING...THE RISK OF TORNADOES WILL INCREASE AND SPREAD TO THE NORTH. A FEW TORNADOES MAY BE ON THE STRONG SIDE. HEAVY RAIN POTENTIAL WILL INCREASE LATE THIS AFTERNOON AND ESPECIALLY OVERNIGHT. SEVERAL RAIN BANDS MAY MOVE REPEATEDLY OVER THE SAME LOCATIONS RESULTING IN A QUICK 2 TO 4 INCHES OF RAIN. THROUGH TONIGHT...MOST LOCATIONS WILL RECEIVE 1 TO 3 INCHES OF RAIN WITH LOCALIZED AREAS POSSIBLY SEEING 3 TO 6 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AS THE REMNANTS OF GUSTAV LINGERS ON TUESDAY NIGHT INTO WEDNESDAY. WE MAY SEE THE WESTERN AREAS IMPACTED BY LOCALLY HEAVY RAINS...ESPECIALLY IF THE TROPICAL SYSTEM STALLS WEST OF THE REGION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY. MSZ018-019-025>039-044>046-051-052-057-058-021900- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON-LAUDERDALE-JASPER- CLARKE- 225 PM CDT MON SEP 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND EAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY AS HURRICANE GUSTAV MOVES NORTHWEST OVER SOUTH LOUISIANA ...WIND...HEAVY RAINS AND TORNADOES WILL BE POSSIBLE THIS AFTERNOON THROUGH TUESDAY. EXPECT SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER WIND GUSTS BETWEEN 30 AND 40 MPH. THE STRONGEST WINDS WILL BE LOCATED WITHIN THE HEAVY OUTER RAIN BANDS. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON THE LATEST INFORMATION CONCERNING GUSTAV. TORNADOES WILL BE POSSIBLE WITH THE OUTER RAIN BANDS...ESPECIALLY FOR AREAS ALONG AND SOUTH OF I-20 THROUGH AFTERNOON. BY EVENING...THE RISK OF TORNADOES WILL INCREASE AND SPREAD TO THE NORTH. A FEW TORNADOES MAY BE ON THE STRONG SIDE. LOCALLY HEAVY RAIN POTENTIAL WILL INCREASE LATE THIS AFTERNOON AND ESPECIALLY OVERNIGHT. SEVERAL RAIN BANDS MAY MOVE REPEATEDLY OVER THE SAME LOCATIONS RESULTING RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS OF 3 TO 5 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AS THE REMNANTS OF GUSTAV LINGERS ON TUESDAY NIGHT INTO WEDNESDAY. WE MAY SEE THE WESTERN AREAS IMPACTED BY LOCALLY HEAVY RAINS...ESPECIALLY IF THE TROPICAL SYSTEM STALLS WEST OF THE REGION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY. LAZ024-026-MSZ059>063-021900- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 225 PM CDT MON SEP 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH PORTION OF NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY AS HURRICANE GUSTAV MOVES NORTHWEST OVER SOUTH LOUISIANA ...WIND...HEAVY RAINS AND TORNADOES WILL BE POSSIBLE THIS AFTERNOON THROUGH TUESDAY. EXPECT SUSTAINED WINDS OF 30 TO 40 MPH WITH HIGHER WIND GUSTS BETWEEN 60 AND 70 MPH. THE STRONGEST WINDS WILL BE LOCATED WITHIN THE HEAVY OUTER RAIN BANDS. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON THE LATEST INFORMATION CONCERNING GUSTAV. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON THROUGH TUESDAY. TORNADOES WILL BE POSSIBLE WITH THE OUTER RAIN BANDS...ESPECIALLY FOR AREAS ALONG AND SOUTH OF HIGHWAY 84 THROUGH TONIGHT. THE RISK OF TORNADOES WILL INCREASE AND SPREAD TO THE NORTH. A FEW TORNADOES MAY BE ON THE STRONG SIDE. HEAVY RAIN POTENTIAL WILL INCREASE LATE THIS AFTERNOON AND ESPECIALLY OVERNIGHT. SEVERAL RAIN BANDS MAY MOVE REPEATEDLY OVER THE SAME LOCATIONS RESULTING IN A QUICK 2 TO 4 INCHES OF RAIN. THROUGH TONIGHT...MOST LOCATIONS WILL RECEIVE 3 TO 6 INCHES OF RAIN WITH LOCALIZED AREAS POSSIBLY SEEING 6 TO 10 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AS THE REMNANTS OF GUSTAV LINGERS ON TUESDAY NIGHT INTO WEDNESDAY. WE MAY SEE THE WESTERN AREAS IMPACTED BY LOCALLY HEAVY RAINS...ESPECIALLY IF THE TROPICAL SYSTEM STALLS WEST OF THE REGION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY. MSZ064>066-072>074-021900- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 225 PM CDT MON SEP 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY AS HURRICANE GUSTAV MOVES NORTHWEST OVER SOUTH LOUISIANA ...WIND...HEAVY RAINS AND TORNADOES WILL BE POSSIBLE THIS AFTERNOON THROUGH TUESDAY. EXPECT SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER WIND GUSTS BETWEEN 40 AND 50 MPH. THE STRONGEST WINDS WILL BE LOCATED WITHIN THE HEAVY OUTER RAIN BANDS. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON THE LATEST INFORMATION CONCERNING GUSTAV. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON THROUGH TUESDAY. TORNADOES WILL BE POSSIBLE WITH THE OUTER RAIN BANDS...ESPECIALLY FOR AREAS ALONG AND SOUTH OF I-20 THROUGH AFTERNOON. BY EVENING...THE RISK OF TORNADOES WILL INCREASE AND SPREAD TO THE NORTH. A FEW TORNADOES MAY BE ON THE STRONG SIDE. HEAVY RAIN POTENTIAL WILL INCREASE LATE THIS AFTERNOON AND ESPECIALLY OVERNIGHT. SEVERAL RAIN BANDS MAY MOVE REPEATEDLY OVER THE SAME LOCATIONS RESULTING IN A QUICK 2 TO 4 INCHES OF RAIN. THROUGH TONIGHT...MOST LOCATIONS WILL RECEIVE 3 TO 5 INCHES OF RAIN WITH LOCALIZED AREAS POSSIBLY SEEING 5 TO 10 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AS THE REMNANTS OF GUSTAV LINGERS ON TUESDAY NIGHT INTO WEDNESDAY. WE MAY SEE THE WESTERN AREAS IMPACTED BY LOCALLY HEAVY RAINS...ESPECIALLY IF THE TROPICAL SYSTEM STALLS WEST OF THE REGION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 17
In the hours before
Local storm report, Sep 1, 9:37 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
937 PM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TROPICAL STORM NATCHEZ 31.55N 91.39W
09/01/2008 ADAMS MS COUNTY OFFICIAL
THE TOWN OF NATCHEZ IS COMPLETELY OUT OF POWER AS THE
TRANSMISSION FEEDS ARE DOWN. TREES DOWN ALL OVER THE
COUNTY.
&&
BANNANLocal storm report, Sep 1, 9:48 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
948 PM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TROPICAL STORM FERRIDAY 31.63N 91.56W
09/01/2008 CONCORDIA LA COUNTY OFFICIAL
NO POWER TO THE ENTIRE COUNTY. TREES DOWN ALL OVER THE
PLACE.
&&
BANNANLocal storm report, Sep 1, 9:52 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
952 PM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TROPICAL STORM 10 S HATTIESBURG 31.17N 89.31W
09/01/2008 FORREST MS EMERGENCY MNGR
SPORADIC REPORTS OF A FEW TREES DOWN ALONG THE PATH OF
ROTATING SQUALL THAT MOVED ACROSS CENTRAL FORREST COUNTY.
TREE DOWN ACROSS INTERSTATE 59.
1210 PM TROPICAL STORM PURVIS 31.14N 89.41W
09/01/2008 LAMAR MS EMERGENCY MNGR
SCATTERED TREES DOWN ACROSS LAMAR COUNTY ASSOCIATED WITH
BANDS OF SQUALLS MOVING ACROSS COUNTY.
1215 PM NON-TSTM WND GST COLUMBIA 31.26N 89.83W
09/01/2008 M52.00 MPH MARION MS LAW ENFORCEMENT
1233 PM TROPICAL STORM COLUMBIA 31.26N 89.83W
09/01/2008 MARION MS EMERGENCY MNGR
POWER OUTAGES AND TREES DOWN ACROSS MARION
COUNTY...INCLUDING TREES DOWN AND OUTAGES IN THE CITY OF
COLUMBIA.
1233 PM TROPICAL STORM BOGUE CHITTO 31.43N 90.45W
09/01/2008 LINCOLN MS EMERGENCY MNGR
SCATTERED TREES DOWN AND POWER OUTAGES ACROSS THE
SOUTHERN PART OF LINCOLN COUNTY.
1233 PM TROPICAL STORM ROXIE 31.51N 91.07W
09/01/2008 FRANKLIN MS EMERGENCY MNGR
TREES DOWN ACROSS WESTERN FRANKLIN COUNTY.
0134 PM TORNADO PURVIS 31.14N 89.41W
09/01/2008 LAMAR MS EMERGENCY MNGR
AT LEAST A BRIEF TOUCHDOWN...FUNNEL CLOUD WITH DEBRIS
REPORTED NEAR SHERIFF OFFICE. FUNNEL CLOUD ALSO SPOTTED
ABOUT 1 MILE NW.
0144 PM TROPICAL STORM BROOKLYN 31.06N 89.18W
09/01/2008 FORREST MS EMERGENCY MNGR
TREES DOWN ACROSS HWY 49 AT HWY 13. BLOCKING SOUTHBOUND
LANE.
0154 PM FUNNEL CLOUD 12 ENE COLUMBIA 31.32N 89.64W
09/01/2008 LAMAR MS EMERGENCY MNGR
ON LAMAR...MARION COUNTY LINE.
0158 PM NON-TSTM WND GST 12 N COLUMBIA 31.43N 89.83W
09/01/2008 M60.00 MPH MARION MS EMERGENCY MNGR
MEASURED WIND GUST AS ROTATING SQUALL PASSED BETWEEN
BUNKER HILL AND SOCIETY HILL NEAR THE MARION/JEFFERSON
DAVIS COUNTY LINE
0205 PM TROPICAL STORM GALLMAN 31.93N 90.39W
09/01/2008 COPIAH MS AMATEUR RADIO
TREES AND POWERLINE DOWN
0215 PM TROPICAL STORM PURVIS 31.14N 89.41W
09/01/2008 LAMAR MS EMERGENCY MNGR
TWO TRAVEL TRAILERS FLIPPED OVER.
0223 PM TROPICAL STORM NATCHEZ 31.55N 91.39W
09/01/2008 ADAMS MS EMERGENCY MNGR
NUMEROUS REPORTS OF TREES DOWN ACROSS ADAMS COUNTY.
0223 PM TROPICAL STORM BROOKHAVEN 31.58N 90.45W
09/01/2008 LINCOLN MS EMERGENCY MNGR
SUSTAINED TROPICAL STORM FORCE WINDS OF 40 TO 50 MPH.
NUMEROUS...WIDESPREAD TREES DOWN ACROSS LINCOLN COUNTY.
TREE FELL ON A FIRE ENGINE AND INJURIES HAVE BEEN
REPORTED.
0231 PM TORNADO 2 NE STRINGER 31.89N 89.24W
09/01/2008 JASPER MS LAW ENFORCEMENT
TREES DOWN ON CR 10. PROBABLE TORNADO BASED ON RADAR.
0240 PM TORNADO 3 SW BAY SPRINGS 31.95N 89.32W
09/01/2008 SMITH MS LAW ENFORCEMENT
TREES DOWN ON HWY 531. PROBABLE TORNADO BASED ON RADAR.
0417 PM TROPICAL STORM RALEIGH 32.03N 89.52W
09/01/2008 SMITH MS LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTYWIDE. BASED ON RADAR MAY BE
TORNADO TRACKS WITHIN THE COUNTY. SURVEYS WILL BE
CONDUCTED AT LATER DATES.
0440 PM TORNADO 6 NNW FANNIN 32.50N 90.00W
09/01/2008 MADISON MS LAW ENFORCEMENT
ROSS BARNETT RESERVOIR PATROL REPORTS TORNADO ON THE
GROUND NEAR HWY 43 AT THE RESERVOIR
0538 PM TROPICAL STORM JONESVILLE 31.62N 91.83W
09/01/2008 CATAHOULA LA EMERGENCY MNGR
WIDESPREAD TREES DOWN AND 50 PERCENT OF PARISH WITHOUT
POWER
0538 PM TROPICAL STORM NATCHEZ 31.55N 91.39W
09/01/2008 ADAMS MS EMERGENCY MNGR
EXTENSIVE TREE AND POWERLINE DAMAGE ACROSS ADAMS COUNTY.
ESTIMATE OF 50 PCT OF THE COUNTY WITHOUT POWER. LOTS OF
ROADS BLOCKED BY TREES AND POWERLINES. MEASURED GUSTS OF
50 MPH AT NATCHEZ ADAMS CD OFFICE.
0715 PM TROPICAL STORM NATCHEZ 31.55N 91.39W
09/01/2008 ADAMS MS EMERGENCY MNGR
REPORTS OF WIDESPREAD DOWNED TREES IN THE NATCHEZ AREA.
SEVERAL HIGHWAYS AND COUNTY ROADS IN THE AREA HAVE TREES
ACROSS THEM AS WELL AS DOWNED POWER LINES WHICH AT THE
TIME OF THIS REPORT WERE STILL LIVE.
0730 PM TROPICAL STORM NATCHEZ 31.55N 91.39W
09/01/2008 ADAMS MS COUNTY OFFICIAL
THE TOWN OF NATCHEZ IS COMPLETELY OUT OF POWER AS THE
TRANSMISSION FEEDS ARE DOWN. TREES DOWN ALL OVER THE
COUNTY.
0930 PM TROPICAL STORM FERRIDAY 31.63N 91.56W
09/01/2008 CONCORDIA LA COUNTY OFFICIAL
NO POWER TO THE ENTIRE COUNTY. TREES DOWN ALL OVER THE
PLACE.
&&
BANNANThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:12 PM CDT | Flash Flood Warning | JAN | Adams | 3 hr |
| Sep 1, 8:44 PM CDT | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 31 min |
| Sep 1, 10:12 PM CDT | Tornado Warning | JAN | Jasper, Smith | 33 min |
| Sep 1, 10:17 PM CDT | Lake Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 42 hr |
| Sep 1, 10:18 PM CDT | Tornado Warning | JAN | Jasper | 12 min |
| Sep 2, 12:46 AM CDT | Tornado Warning | JAN | Jones | 44 min |
| Sep 2, 1:11 AM CDT | Tornado Warning | JAN | Lincoln | 35 min |
| Sep 2, 2:06 AM CDT | Tornado Warning | JAN | Jones | 39 min |
| Sep 2, 2:45 AM CDT | Tornado Warning | JAN | Jasper, Jones, Smith | 45 min |
| Sep 2, 3:02 AM CDT | Tornado Warning | JAN | Scott | 28 min |
| Sep 2, 3:29 AM CDT | Tornado Warning | JAN | Smith | 46 min |
| Sep 2, 4:13 AM CDT | Tornado Warning | JAN | Scott, Smith | 47 min |
| Sep 2, 4:30 AM CDT | Tornado Warning | JAN | Jones, Smith | 30 min |
| Sep 2, 4:55 AM CDT | Tornado Warning | JAN | Simpson | 27 min |
| Sep 2, 4:58 AM CDT | Tornado Warning | JAN | Scott, Smith | 62 min |
| Sep 2, 5:30 AM CDT | Areal Flood Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Lincoln, Warren | 4 hr |
| Sep 2, 6:21 AM CDT | Tornado Warning | JAN | Scott | 39 min |
| Sep 2, 6:47 AM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 21 min |
| Sep 2, 7:10 AM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 50 min |
| Sep 2, 7:20 AM CDT | Tornado Warning | JAN | Jasper, Smith | 40 min |
| Sep 2, 7:24 AM CDT | Tornado Warning | JAN | Jones | 51 min |
| Sep 2, 7:35 AM CDT | Tornado Warning | JAN | Forrest, Lamar | 55 min |
| Sep 2, 7:55 AM CDT | Tornado Warning | JAN | Jasper | 50 min |
| Sep 2, 7:57 AM CDT | Tornado Warning | JAN | Scott, Smith | 48 min |
| Sep 2, 8:03 AM CDT | Tornado Warning | JAN | Rankin | 16 min |
| Sep 2, 8:06 AM CDT | Tornado Warning | JAN | Hinds, Warren, Yazoo | 39 min |
| Sep 2, 8:14 AM CDT | Flash Flood Warning | JAN | Scott, Smith | 3 hr |
| Sep 2, 8:14 AM CDT | Tornado Warning | JAN | Covington, Jones | 46 min |
| Sep 2, 8:28 AM CDT | Tornado Warning | JAN | Forrest | 47 min |
| Sep 2, 8:29 AM CDT | Flash Flood Warning | JAN | Covington, Jasper, Jones | 2 hr |
| Sep 2, 8:31 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 3 hr |
| Sep 2, 8:45 AM CDT | Tornado Warning | JAN | Jasper, Scott, Smith | 45 min |
| Sep 2, 8:57 AM CDT | Tornado Warning | JAN | Jones | 48 min |
| Sep 2, 9:14 AM CDT | Tornado Warning | JAN | Jasper | 61 min |
| Sep 2, 9:29 AM CDT | Tornado Warning | JAN | Newton, Scott, Smith | 61 min |
| Sep 2, 10:08 AM CDT | Tornado Warning | JAN | Newton | 67 min |
| Sep 2, 10:12 AM CDT | Tornado Warning | JAN | Jones | 35 min |
| Sep 2, 10:30 AM CDT | Flash Flood Warning | JAN | Jasper, Jones, Newton | 4 hr |
| Sep 2, 10:33 AM CDT | Tornado Warning | JAN | Jasper | 25 min |
| Sep 2, 10:43 AM CDT | Flash Flood Warning | JAN | Attala, Holmes, Leake, Madison | 2 hr |
| Sep 2, 10:51 AM CDT | Flash Flood Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 5 hr |
| Sep 2, 10:53 AM CDT | Tornado Warning | JAN | Neshoba | 41 min |
| Sep 2, 11:18 AM CDT | Flash Flood Warning | JAN | Leake, Neshoba | 3 hr |
| Sep 2, 11:27 AM CDT | Flash Flood Warning | JAN | Scott, Smith | 6 hr |
| Sep 2, 11:32 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 118 min |
| Sep 2, 11:46 AM CDT | Tornado Warning | JAN | Lawrence, Lincoln | 28 min |
| Sep 2, 12:07 PM CDT | Tornado Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 41 min |
| Sep 2, 12:42 PM CDT | Flash Flood Warning | JAN | Claiborne, Copiah, Hinds, Issaquena, Madison, Rankin and 4 more | 3 hr |
| Sep 2, 1:27 PM CDT | River Flood Warning | JAN | Jones | 45 hr |
| Sep 2, 1:30 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 4 hr |
| Sep 2, 1:36 PM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Jones | 4 hr |
| Sep 2, 1:41 PM CDT | Tornado Warning | JAN | Copiah, Lincoln | 49 min |
| Sep 2, 1:48 PM CDT | Tornado Warning | JAN | Hinds | 10 min |
| Sep 2, 2:01 PM CDT | Tornado Warning | JAN | Franklin, Lincoln | 44 min |
| Sep 2, 2:25 PM CDT | Tornado Warning | JAN | Covington | 35 min |
| Sep 2, 2:46 PM CDT | Tornado Warning | JAN | Lincoln | 29 min |
| Sep 2, 2:51 PM CDT | River Flood Warning | JAN | Forrest | 20 hr |
| Sep 2, 3:07 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis | 38 min |
| Sep 2, 3:09 PM CDT | Tornado Warning | JAN | Copiah | 51 min |
| Sep 2, 3:20 PM CDT | Tornado Warning | JAN | Rankin, Scott, Smith | 25 min |
| Sep 2, 3:48 PM CDT | Flash Flood Warning | JAN | Claiborne, Hinds, Issaquena, Madison, Rankin, Warren and 1 more | 3 hr |
| Sep 2, 4:00 PM CDT | Flash Flood Warning | JAN | Copiah, Franklin, Lawrence, Lincoln, Rankin, Simpson | 4 hr |
| Sep 2, 4:23 PM CDT | River Flood Warning | JAN | Franklin | 19 hr |
| Sep 2, 4:36 PM CDT | Flash Flood Warning | JAN | Marion | 114 min |
| Sep 2, 4:37 PM CDT | Tornado Warning | JAN | Lincoln | 53 min |
| Sep 2, 5:23 PM CDT | Tornado Warning | JAN | Copiah | 52 min |
| Sep 2, 5:40 PM CDT | Flash Flood Warning | JAN | Lamar | 110 min |
| Sep 2, 5:40 PM CDT | Tornado Warning | JAN | Lincoln | 35 min |
| Sep 2, 5:53 PM CDT | Tornado Warning | JAN | Copiah | 22 min |
| Sep 2, 5:54 PM CDT | Areal Flood Warning | JAN | Issaquena | 6 hr |
| Sep 2, 6:11 PM CDT | Tornado Warning | JAN | Copiah | 18 min |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.